Tags » Laboratory Testing

(Female Patient, around 60 yrs old) The condition started a few months ago when the patient develped convulsions and was admitted to hospital; the work up revealed uremia, hyperkalemia and the patient was dialysed; during the course of hospitalization she was diagnosed with pneumonia, hypothyroidism and received CT with contrast & was administered antibiotics and steroids for pneumonia, and prescribed (thyroxine) for hypothyroidism; the patient was discharged on demand; then she sought medical advice at a physician office regarding renal impairment and was given a diagnosis of ESRD and advice on initiating hemodialysis and preparation for a renal transplant; the patient developed generalized edema and AF and was prescribed diuretics and amiodarone; she then sought RRT at a hemodialysis unit and advised to do workup for generalized edema and renal impairment which consisted initially of an urinalysis, serum Cr., CBC, Ca, Phosphorus, albumin-creatinine ratio (ACR) & renal ultrasound (US), TSH for the follow up of thyroid status, and viral markers; urinalysis revealed hematuria and proteinuria, serial serum Cr ranged between 4.5 and 5.9 (the patient is on dialysis) the ACR revealed an estimated 9 gm albumin per 24 hrs urine, and the US revealed grade I renal medical disease with normal kidney size bilaterally with normal renal doppler study; and normal TSH despite "unpremediated" discontinuation of the thyroxine by the patient; -ve HCV, HBV, HIV further investigations included C3 & C4, RF, ANA and ANCA; the results showed low C3 & C4 (mild reduction) and positive p-ANCA & c-ANCA; -ve RF,-ve ANA a renal biopsy was then obtained; the comment was : Picture of Probably Benign Nephrosclerosis, however Vasculitis as well as Myeloma Kidney to be considered the past medical history is unremarkable except for hypertension for which the patient received antihypertensive drugs and was advised repeatedly to discontinue the medications on account of being "hypotensive" while on antihypertensive medications which were deemed unnecessary by some physicians, but when she came to HD unit she was on antihypertensive medications (carvedilol, amlodipine and torsemide as a diuretic) What is the suggested further management ?

I cannot give medical advice without performing a complete history and physical examination.  The biopsy should be more definitive than the description that you provide.  I suggest that you discuss the results of the… 37 more words

Kidney-Related Health Questions